Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 17
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Rudakov, I. A. 2016. Periodic solutions of the wave equation with nonconstant coefficients and with homogeneous Dirichlet and Neumann boundary conditions. Differential Equations, Vol. 52, Issue. 2, p. 248.

    Chen, Jinhai 2015. Periodic solutions to nonlinear wave equations with spatially dependent coefficients. Zeitschrift für angewandte Mathematik und Physik, Vol. 66, Issue. 5, p. 2095.

    Gao, Yixian Zhang, Weipeng and Ji, Shuguan 2015. Quasi-Periodic Solutions of Nonlinear Wave Equation with x-Dependent Coefficients. International Journal of Bifurcation and Chaos, Vol. 25, Issue. 03, p. 1550043.

    Ji, Shuguan and Li, Yong 2011. Time Periodic Solutions to the One-Dimensional Nonlinear Wave Equation. Archive for Rational Mechanics and Analysis, Vol. 199, Issue. 2, p. 435.

    Ji, Shuguan 2009. Periodic solutions on the Sturm–Liouville boundary value problem for two-dimensional wave equation. Journal of Mathematical Physics, Vol. 50, Issue. 11, p. 113510.

    Ji, S. 2009. Time-periodic solutions to a nonlinear wave equation with periodic or anti-periodic boundary conditions. Proceedings of the Royal Society A: Mathematical, Physical and Engineering Sciences, Vol. 465, Issue. 2103, p. 895.

    Ji, Shuguan 2008. Time periodic solutions to a nonlinear wave equation with x-dependent coefficients. Calculus of Variations and Partial Differential Equations, Vol. 32, Issue. 2, p. 137.

    Rudakov, I. A. 2008. Periodic solutions of a quasilinear wave equation with homogeneous boundary conditions. Journal of Mathematical Sciences, Vol. 150, Issue. 6, p. 2588.

    Boichuk, A. A. Korostil, I. A. and Fečkan, M. 2007. Bifurcation conditions for a solution of an abstract wave equation. Differential Equations, Vol. 43, Issue. 4, p. 495.

    Ji, Shuguan and Li, Yong 2006. Periodic solutions to one-dimensional wave equation with x-dependent coefficients. Journal of Differential Equations, Vol. 229, Issue. 2, p. 466.

    Рудаков, Игорь Алексеевич and Rudakov, Igor Alekseevich 2006. Периодические решения нелинейного волнового уравнения с однородными граничными условиями. Известия Российской академии наук. Серия математическая, Vol. 70, Issue. 1, p. 117.

    Рудаков, Игорь Алексеевич and Rudakov, Igor Alekseevich 2004. Периодические решения нелинейного волнового уравнения с непостоянными коэффициентами. Математические заметки, Vol. 76, Issue. 3, p. 427.

    Vakhrameev, S. A. 1993. Critical point theory for smooth functions on Hilbert manifolds with singularities and its application to some optimal control problems. Journal of Soviet Mathematics, Vol. 67, Issue. 1, p. 2713.

    Willem, Michel 1985. Subharmonic oscillations of a semilinear wave equation. Nonlinear Analysis: Theory, Methods & Applications, Vol. 9, Issue. 5, p. 503.

    Rabinowitz, Paul H. 1984. Large amplitude time periodic solutions of a semilinear wave equation. Communications on Pure and Applied Mathematics, Vol. 37, Issue. 2, p. 189.

    Mawhin, Jean 1982. Nonlinear Phenomena in Mathematical Sciences.

    Coron, J.M. 1981. Solutions periodiques non triviales d'une equation des ondes. Communications in Partial Differential Equations, Vol. 6, Issue. 7, p. 829.

  • Proceedings of the Royal Society of Edinburgh: Section A Mathematics, Volume 85, Issue 3-4
  • January 1980, pp. 313-320

Periodic solutions of a nonlinear wave equation

  • Abbas Bahri (a1) and Haïm Brezis (a1)
  • DOI:
  • Published online: 14 November 2011

We provide a sufficient and “almost” necessary condition for the existence of a periodic solution of the equation

where F is nondecreasing in u and has a small linear growth as |u|→∞.

Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

2H. Brezis and L. Nirenberg . Forced vibrations for a nonlinear wave equation. Comm. Pure Appl. Math. 31 (1978), 130.

8P. Rabinowitz . Periodic solutions of nonlinear hyperbolic partial differential equations. Comm. Pure Appl. Math. 20 (1967), 145205.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Proceedings of the Royal Society of Edinburgh Section A: Mathematics
  • ISSN: 0308-2105
  • EISSN: 1473-7124
  • URL: /core/journals/proceedings-of-the-royal-society-of-edinburgh-section-a-mathematics
Please enter your name
Please enter a valid email address
Who would you like to send this to? *